Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 22, 2021, 12:24 AM CDT for Edwards County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 12:24 AM CDT (05:24 UTC)
- Expired
- Jun 22, 2021, 1:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 70 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3252 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
678
WWUS84 KEWX 220524
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1224 AM CDT Tue Jun 22 2021
TXZ184-220615-
Edwards TX-
1224 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 115
AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rocksprings, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rocksprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2990 10000 2989 10002 2987 10002 2962 10041
2997 10053 3010 10029
TIME...MOT...LOC 0524Z 325DEG 17KT 2996 10034
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:03 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 21, 7:03 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 703 PM CDT Mon Jun 21 2021 .AVIATION... /00Z TAFS/ VFR conditions are expected across the AUS and SAT terminals at least through 03Z. A cold front is pushing down over central Texas and expected to enter the Hill Country within the next hour or so. The boundary is forecast to push to the south and along the I-35 corridor between 04Z and 07Z Tuesday. As the front moves across the Austin and San Antonio sites late this evening into early Tuesday morning, scattered showers with isolated thunderstorms are possible. Some of these storms could be strong to severe with main threats being thunderstorm damaging winds and large hail. MVFR cigs/vsbys could be possible if storms move over terminals. Once the boundary pushes away from the airports it could turn breezy for a bit as northerly winds take place. Cigs are forecast to lower even to IFR around sunrise and last through mid morning. Cigs will slowly recover and become VFR by 20Z along the I-35 sites. For KDRT, the frontal passage is expected around 06Z with showers and thunderstorms affecting the area through 08Z. MVFR cigs are expected overnight through late Tuesday morning. VFR return for KDRT by 17Z with winds shifting back to the southeast around 20Z. && .PREV DISCUSSION... /ISSUED 253 PM CDT Mon Jun 21 2021/ SHORT TERM (Tonight through Tuesday Night)... The first day of Summer is living up to its billing across South- Central Texas as temperatures are on the rise into the 90s. For locations along the RIo Grande, temperatures will peak generally between 100 and 105 degrees. As result of the above average dew points across the region, heat indices will likely peak for most locations between 105 and 110 degrees. Locations along the Rio Grande and Winter Garden Region could briefly see heat indices of 110 to 115 degrees. A Heat Advisory remains in effect except for portions of the Hill Country through 8 pm CDT. However, temporary relief from the heat is not too far away as a cold front is approaching the region from the north, as it has already moved through the San Angelo area. The boundary seems to generally be on track to enter portions of the Hill Country and Edwards Plateau by this evening. In advance of the anticipated slightly cooler air, the boundary is first expected to provide strong enough lift for the development of a broken line of rain showers and thunderstorms this evening into the overnight. Given strong area instability with 3000+ J/kg of MLCAPE and adequate effective bulk shear of 30 to 35 knots, potential for an isolated severe thunderstorm will exist with the main hazard of damaging winds and large hail. SPC has placed most of the region in a marginal risk (level 1 of 5) for severe weather in its latest convective outlook. Locally heavy rainfall and areas of frequent lightning are also concerns with any thunderstorm activity that develops. While not all areas will see rainfall, but for the locations that do, could see anywhere between a half inch to 2 inches of rainfall with localized higher amounts. Potential for minor flooding exists for the areas that receive the highest rainfall rates and/or amounts. As a result, WPC also included a marginal risk on its latest excessive rainfall outlook across eastern portions of the CWA. Activity will gradually taper off from north to south throughout overnight and into Tuesday. Despite little improvement in the temperature and humidity department early Tuesday morning given presence of the low cloud deck, expect a cooler day across the region by about 10 degrees under a east-northeasterly flow during the afternoon. The improvement will be short lived as a southerly flow will return Tuesday night into Wednesday as the frontal boundary lifts back northward as a warm front across the region. This should bring back near to slightly above average temperatures to the region into the middle of the week. LONG TERM (Wednesday through Monday)... The subtropical ridge will strengthen across Texas during the mid to late portion of this week. This will result in warm and mostly dry conditions across south central Texas. The exception will be across the coastal plains where some sea breeze convection is possible during the afternoon and early evening hours on Wednesday. We will keep the forecast dry for the coastal plains on Thursday and Friday. However, some isolated convection can not be ruled out and may be added pending future model data. Temperatures for the mid to late week period will remain at or above normal, with highs in the 90s to near 100 and lows mainly in the 70s. We also expect periods of morning cloud cover followed by gradual clearing of skies for the afternoon and evening hours. For the upcoming weekend into early next week, the subtropical ridge axis remains intact, but is expected to weaken as a broad upper trough begins to develop over the upper Midwest into the central plains states. If the upper trough axis manages to strengthen and northwest flow aloft makes it this far south, we could see a return of isolated to scattered showers and thunderstorms for the weekend into Monday. However, we prefer to remain a little cautious and will keep rain chances generally limited to 20-40% at this time. We could also see a subtle drop in temperatures given the low-level thermal ridge axis showing some signs of retreating westward. For now, we will keep temperatures closer to climatological normals for early summer for Saturday through Monday. If models remain consistent in showing a weak front moving in from the north some time early next week, we may need to lower our forecast highs and lows slightly. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 86 74 94 76 / 50 10 - 10 - Austin Bergstrom Intl Airport 70 86 73 94 75 / 50 10 - 10 - New Braunfels Muni Airport 72 87 75 96 76 / 40 20 - 10 - Burnet Muni Airport 67 83 71 94 75 / 60 10 0 - 0 Del Rio Intl Airport 74 93 77 100 78 / 50 10 - - - Georgetown Muni Airport 68 83 72 94 75 / 60 10 0 10 0 Hondo Muni Airport 73 89 75 95 76 / 40 10 0 10 - San Marcos Muni Airport 71 86 73 95 76 / 50 20 - 10 - La Grange - Fayette Regional 72 88 76 95 78 / 50 30 10 20 - San Antonio Intl Airport 72 88 75 95 76 / 40 20 - 10 - Stinson Muni Airport 74 89 76 97 78 / 40 20 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop- Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe- Hays-Karnes-Kinney-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Val Verde-Williamson-Wilson-Zavala. && Short-Term/Aviation...17 Long-Term...YB
Hazardous weather outlook, Jun 21, 8:31 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 831 PM CDT Mon Jun 21 2021 TXZ171>173-183>194-202>209-217>225-228-230145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 831 PM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Rest of tonight. The Heat Advisory has allowed to expire at 8 PM CDT. Elevated heat index values are expected through 10 PM. A cold front is expected to push across the northern part of the Hill Country this evening and over the rest of South Central Texas late this evening into the overnight period. Scattered thunderstorms will develop and isolated severe weather is possible with the main hazards being damaging wind gusts of 60 mph and large hail of 1 inch or greater. Locally heavy rain is also possible but only minor impacts would be expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, we appreciate the weather reports as the front moves through the area.
In the hours before
Special weather statement, Jun 21, 9:43 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
943 PM CDT Mon Jun 21 2021
TXZ173-192-220330-
Williamson TX-Travis TX-
943 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON AND NORTHEASTERN
TRAVIS COUNTIES UNTIL 1030 PM CDT...
At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jarrell, or 12 miles south of Harker Heights, moving south at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Granger,
Serenada, Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence,
Weir, Georgetown Dam, Granger Dam, Coupland, Andice, Sun City and
Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3087 9762 3074 9727 3039 9740 3061 9802
3091 9783
TIME...MOT...LOC 0243Z 019DEG 19KT 3088 9758
YBLocal storm report, Jun 21, 10:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL ANDICE 30.78N 97.86W
06/21/2021 E0.25 INCH WILLIAMSON TX PUBLIC
REPORT OF PEA SIZED HAIL.
&&
OBSpecial weather statement, Jun 21, 10:25 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1025 PM CDT Mon Jun 21 2021
TXZ171>173-188-190-192-220415-
Blanco TX-Gillespie TX-Williamson TX-Llano TX-Burnet TX-Travis TX-
1025 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHERN TRAVIS...
NORTHERN BLANCO...NORTHEASTERN GILLESPIE...LLANO AND CENTRAL BURNET
COUNTIES UNTIL 1115 PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mahomet, or 8 miles northeast of Bertram, moving southwest at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Marble Falls, Kingsland, Llano, Bertram, Round Mountain, Serenada,
Buchanan Dam, Anderson Mill, Windemere, Leander, Hutto, Gainesville,
Lago Vista and Granite Shoals.
LAT...LON 3085 9826 3087 9762 3086 9760 3048 9736
3039 9889 3051 9897 3061 9896 3088 9861
TIME...MOT...LOC 0325Z 023DEG 35KT 3079 9792
YBSpecial weather statement, Jun 21, 11:53 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1153 PM CDT Mon Jun 21 2021
TXZ186-188-220545-
Gillespie TX-Kerr TX-
1153 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR AND CENTRAL
GILLESPIE COUNTIES UNTIL 1245 AM CDT...
At 1152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fredericksburg. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kerrville, Fredericksburg, Eckert, Cain City, Tivydale, Crabapple,
Willow City, Rocky Hill, Enchanted Rock State Natural Area and
Harper.
LAT...LON 3048 9859 3026 9870 3014 9889 3014 9892
3012 9892 3003 9906 3018 9928 3050 9883
3050 9859
TIME...MOT...LOC 0452Z 005DEG 49KT 3034 9886
YBSpecial weather statement, Jun 22, 12:19 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1219 AM CDT Tue Jun 22 2021
TXZ173-192-220600-
Williamson TX-Travis TX-
1219 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
CENTRAL TRAVIS COUNTIES UNTIL 100 AM CDT...
At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving south at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Windemere, Leander, Hutto, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend, The Hills, Rollingwood, Barton
Creek, Mansfield Dam and Hornsby Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 9754 3021 9749 3020 9751 3030 9807
3065 9781
TIME...MOT...LOC 0519Z 014DEG 18KT 3053 9773
CPSpecial weather statement, Jun 22, 12:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1224 AM CDT Tue Jun 22 2021
TXZ184-220615-
Edwards TX-
1224 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 115
AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rocksprings, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rocksprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2990 10000 2989 10002 2987 10002 2962 10041
2997 10053 3010 10029
TIME...MOT...LOC 0524Z 325DEG 17KT 2996 10034
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:12 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Jun 21, 9:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Jun 21, 9:43 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Jun 21, 10:25 PM CDT | Special Weather Statement | EWX | Burnet, Llano, Williamson | 50 min |
| Jun 21, 10:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis | 55 min |
| Jun 21, 10:51 PM CDT | Tornado Warning | EWX | Blanco, Burnet, Hays | 24 min |
| Jun 21, 10:52 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Jun 21, 11:08 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 21, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Llano | 62 min |
| Jun 21, 11:31 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Jun 21, 11:53 PM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| Jun 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 22, 12:09 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 39 min |
| Jun 22, 12:19 AM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Jun 22, 12:30 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 22, 12:47 AM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| Jun 22, 1:16 AM CDT | Special Weather Statement | EWX | Bandera, Medina, Real, Uvalde | 44 min |
| Jun 22, 1:54 AM CDT | Special Weather Statement | EWX | Kinney | 51 min |
| Jun 22, 2:08 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 5 hr |
| Jun 22, 2:23 AM CDT | Special Weather Statement | EWX | Fayette | 52 min |
| Jun 22, 2:52 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Uvalde, Val Verde | 4 hr |
| Jun 22, 3:01 AM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| Jun 22, 3:13 AM CDT | Special Weather Statement | EWX | Fayette | 47 min |
| Jun 22, 4:00 AM CDT | Special Weather Statement | EWX | Gonzales | 45 min |
| Jun 22, 4:33 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 42 min |
| Jun 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.